Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 22, 2020, 8:13 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 23, 2020, 7:24 AM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2020, 8:13 PM CDT (01:13 UTC)
- In effect from
- Apr 23, 2020, 7:24 AM CDT
- Expired
- Apr 23, 2020, 8:54 PM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.18 ft at Apr 23, 2020, 3:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
536 WGUS44 KTSA 230113 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 813 PM CDT Wed Apr 22 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-230913- /O.NEW.KTSA.FL.W.0050.200423T1224Z-200424T1648Z/ /PANO2.1.ER.200423T1224Z.200423T1800Z.200424T1048Z.NO/ 813 PM CDT Wed Apr 22 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from Thursday morning to Friday morning, or until the warning is cancelled. * At 7:30 PM Wednesday, the stage was 24.08 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage Thursday morning and continue to rise to near 30.4 feet by Thursday evening. The river is expected to fall below flood stage early Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
4 follow-up statements
942 WGUS84 KTSA 230809 FLSTSA Flood Statement National Weather Service Tulsa OK 309 AM CDT Thu Apr 23 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-231609- /O.CON.KTSA.FL.W.0050.200423T1224Z-200424T1648Z/ /PANO2.1.ER.200423T1224Z.200423T1800Z.200424T1048Z.NO/ 309 AM CDT Thu Apr 23 2020 The Flood Warning continues for The Poteau River near Panama. * from this morning to Friday morning, or until the warning is cancelled. * At 2:30 AM Thursday, the stage was 27.05 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this morning and continue to rise to near 30.4 feet by this evening. The river is expected to fall below flood stage early Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
713 WGUS84 KTSA 231311 FLSTSA Flood Statement National Weather Service Tulsa OK 811 AM CDT Thu Apr 23 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-232111- /O.EXT.KTSA.FL.W.0050.000000T0000Z-200424T1827Z/ /PANO2.1.ER.200423T1545Z.200424T0000Z.200424T1227Z.NO/ 811 AM CDT Thu Apr 23 2020 ...Flood Warning extended until Friday afternoon... The Flood Warning continues for The Poteau River near Panama. * until Friday afternoon, or until the warning is cancelled. * At 7:30 AM Thursday, the stage was 28.42 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this morning and continue to rise to near 29.8 feet by this evening. The river is expected to fall below flood stage Friday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
553 WGUS84 KTSA 231845 FLSTSA Flood Statement National Weather Service Tulsa OK 145 PM CDT Thu Apr 23 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-240244- /O.EXT.KTSA.FL.W.0050.000000T0000Z-200424T1630Z/ /PANO2.1.ER.200423T1641Z.200424T0000Z.200424T1030Z.NO/ 145 PM CDT Thu Apr 23 2020 The Flood Warning continues for The Poteau River near Panama. * until Friday morning, or until the warning is cancelled. * At 1:30 PM Thursday, the stage was 29.13 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 29.5 feet this evening. The river is expected to fall below flood stage early Friday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
564 WGUS84 KTSA 240154 FLSTSA Flood Statement National Weather Service Tulsa OK 854 PM CDT Thu Apr 23 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-240224- /O.CAN.KTSA.FL.W.0050.000000T0000Z-200424T1630Z/ /PANO2.1.ER.200423T1641Z.200423T2130Z.200424T0040Z.NO/ 854 PM CDT Thu Apr 23 2020 The Flood Warning is cancelled for The Poteau River near Panama. * At 8:30 PM Thursday, the stage was 28.90 feet. * Flood stage is 29.0 feet. * The river fell below flood stage this evening. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 22, 7:28 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 22, 7:28 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 728 PM CDT Wed Apr 22 2020 .DISCUSSION... Severe thunderstorm threat is winding down across southeast Oklahoma as storms move into a more stable airmass. However, the potential for showers and thunderstorms will continue into the overnight hours as the mid-level low tracks to the east across the area. Have made numerous changes to the grids for tonight to better reflect current trends. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Apr 22, 7:40 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 740 PM CDT Wed Apr 22 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 740 PM CDT Wed Apr 22 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...Ongoing. DISCUSSION... The severe weather threat is winding down across southeast Oklahoma as the storms across that region move into a more stable airmass. However, the potential for showers and thunderstorms will persist into the overnight hours as an upper level disturbance moves across the region. Some of the storms could be strong to severe over the next couple of hours with large hail and damaging winds the main concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances increase again Thursday night into Friday as an upper level disturbance slides across the region. Any storms that develop over the region will likely be elevated, and capable of producing marginally severe hail, especially across southeast Oklahoma and west central Arkansas on Friday afternoon. The active pattern continues, with another system expected to bring chances for storms again by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 22, 7:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
730 PM CDT Wed Apr 22 2020
OKZ075-076-230100-
Latimer OK-Le Flore OK-
730 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER AND CENTRAL
LE FLORE COUNTIES UNTIL 800 PM CDT...
At 730 PM CDT, a strong thunderstorm was located over Red Oak, moving
east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Wister...
Howe... Red Oak...
Fanshawe... Panola...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3487 9523 3504 9518 3506 9504 3506 9493
3507 9493 3512 9458 3496 9458
TIME...MOT...LOC 0030Z 258DEG 50KT 3495 9505Special weather statement, Apr 22, 7:33 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 PM CDT Wed Apr 22 2020
OKZ049-076-230100-
Pushmataha OK-Le Flore OK-
733 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 800 PM CDT...
At 733 PM CDT, strong thunderstorms were located along a line
extending from near Kiamichi to 3 miles west of Cloudy. Movement was
east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Albion... Nashoba...
Kiamichi... Whitesboro...
Muse... Cloudy...
Honobia...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3423 9552 3468 9520 3468 9506 3472 9506
3480 9467 3451 9487 3450 9505 3430 9505
TIME...MOT...LOC 0033Z 261DEG 37KT 3464 9515 3430 9534Special weather statement, Apr 22, 7:59 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 PM CDT Wed Apr 22 2020
OKZ076-230130-
Le Flore OK-
759 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
830 PM CDT...
At 758 PM CDT, a strong thunderstorm was located 4 miles southeast of
Whitesboro, moving east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Whitesboro... Octavia...
Muse... Big Cedar...
Hodgen... Honobia...
LAT...LON 3468 9494 3468 9496 3480 9495 3487 9445
3454 9446 3451 9467 3451 9494
TIME...MOT...LOC 0058Z 261DEG 38KT 3465 9483Local storm report, Apr 22, 8:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 2 ESE WHITESBORO 34.68N 94.85W
04/22/2020 E0.75 INCH LE FLORE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Apr 22, 8:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT Wed Apr 22 2020
ARZ029-OKZ076-230130-
Sebastian AR-Le Flore OK-
810 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 830 PM CDT...
At 810 PM CDT, a strong thunderstorm was located 4 miles northwest of
Hartford, moving east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Greenwood... Mansfield...
Hartford... Huntington...
Midland... Cameron...
Excelsior... Burnville...
Patterson... Arkola...
Crossroads... Witcherville...
Liberty... Dayton...
LAT...LON 3509 9416 3509 9419 3508 9420 3508 9422
3507 9422 3506 9425 3506 9423 3501 9423
3496 9454 3514 9454 3524 9418 3510 9415
TIME...MOT...LOC 0110Z 256DEG 47KT 3507 9443Special weather statement, Apr 22, 8:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT Wed Apr 22 2020
ARZ019-020-029-OKZ072-230215-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-
810 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN...SOUTHERN
CRAWFORD...NORTHWESTERN SEBASTIAN AND SOUTHEASTERN SEQUOYAH COUNTIES
UNTIL 915 PM CDT...
Through 915 PM CDT strong and gusty winds will occur from around
Fort Smith and Van Buren into the areas near and north of Ozark. The
winds are associated with a weakening area of showers.
Wind gusts of 50 to 55 mph will be possible in some areas.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 32.
Interstate 40 in Oklahoma between mile markers 316 and 328.
Interstate 540 between mile markers 1 and 7.
Interstate 49 between mile markers 22 and 25.
LAT...LON 3558 9370 3535 9443 3538 9443 3538 9447
3533 9449 3531 9456 3533 9460 3529 9464
3540 9466 3577 9370
TIME...MOT...LOC 0107Z 244DEG 49KT 3543 9441The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:30 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Apr 22, 7:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Apr 22, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 37 min |
| Apr 22, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 24 min |
| Apr 22, 7:59 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.